Skip to main content
    • Aa
    • Aa
  • Get access
    Check if you have access via personal or institutional login
  • Cited by 557
  • Cited by
    This article has been cited by the following publications. This list is generated based on data provided by CrossRef.

    Aïssiouene, Nora Bristeau, Marie-Odile Godlewski, Edwige and Sainte-Marie, Jacques 2016. A combined finite volume - finite element scheme for a dispersive shallow water system. Networks and Heterogeneous Media, Vol. 11, Issue. 1, p. 1.

    Beji, S. 2016. Improved Korteweg & de Vries type equation with consistent shoaling characteristics. Coastal Engineering, Vol. 109, p. 128.

    Cathala, Mathieu 2016. Asymptotic shallow water models with non smooth topographies. Monatshefte für Mathematik, Vol. 179, Issue. 3, p. 325.

    Coclite, Giuseppe Maria and di Ruvo, Lorenzo 2016. On the convergence of the modified Rosenau and the modified Benjamin–Bona–Mahony equations. Computers & Mathematics with Applications,

    Donahue, Aaron S. Kennedy, Andrew B. Westerink, Joannes J. Zhang, Yao and Dawson, Clint 2016. Simulation of wave phenomena in the nearshore through application of O(μ2) and O(μ4) pressure-Poisson Boussinesq type models. Coastal Engineering, Vol. 114, p. 61.

    Dutykh, Denys and Goubet, Olivier 2016. Derivation of dissipative Boussinesq equations using the Dirichlet-to-Neumann operator approach. Mathematics and Computers in Simulation, Vol. 127, p. 80.

    Gallerano, F. Cannata, G. and Lasaponara, F. 2016. A new numerical model for simulations of wave transformation, breaking and long-shore currents in complex coastal regions. International Journal for Numerical Methods in Fluids, Vol. 80, Issue. 10, p. 571.

    Ghadimi, Parviz Rahimzadeh, Amin Feizi Chekab, Mohammad A. Jabbari, Mohammad H. and Shademani, Roya 2016. Numerical modeling of solitary waves by 1-D Madsen and Sorensen extended Boussinesq equations. ISH Journal of Hydraulic Engineering, Vol. 22, Issue. 1, p. 30.

    Gomes, Esther R. Mulligan, Ryan P. Brodie, Katherine L. and McNinch, Jesse E. 2016. Bathymetric control on the spatial distribution of wave breaking in the surf zone of a natural beach. Coastal Engineering, Vol. 116, p. 180.

    Guo, Anxin Xiao, Shengchao and Li, Hui 2016. Time-Space Decoupled Model with a Variable-Coefficient Dispersive Condition to Simulate Tsunamis over Slowly Varying Topography. Journal of Waterway, Port, Coastal, and Ocean Engineering, Vol. 142, Issue. 4, p. 04015028.

    He, Dongdong 2016. Exact solitary solution and a three-level linearly implicit conservative finite difference method for the generalized Rosenau–Kawahara-RLW equation with generalized Novikov type perturbation. Nonlinear Dynamics, Vol. 85, Issue. 1, p. 479.

    Kaihatu, James M. and Ananthakrishnan, Palaniswamy 2016. Springer Handbook of Ocean Engineering.

    Kalisch, Henrik Khorsand, Zahra and Mitsotakis, Dimitrios 2016. Mechanical balance laws for fully nonlinear and weakly dispersive water waves. Physica D: Nonlinear Phenomena, Vol. 333, p. 243.

    Karakoç, S. Battal Gazi and Zeybek, Halil 2016. Solitary-wave solutions of the GRLW equation using septic B-spline collocation method. Applied Mathematics and Computation, Vol. 289, p. 159.

    Klonaris, Georgios Th. Memos, Constantine D. and Drønen, Nils K. 2016. High-Order Boussinesq-Type Model for Integrated Nearshore Dynamics. Journal of Waterway, Port, Coastal, and Ocean Engineering, p. 04016010.

    Korkmaz, Bahar and Dereli, Yilmaz 2016. Numerical solution of the Rosenau-KdV-RLW equation by using RBFs collocation method. International Journal of Modern Physics C, p. 1650117.

    Kuiry, Soumendra Nath and Ding, Yan 2016. A hybrid finite-volume/finite-difference-based one-dimensional Boussinesq model for waves attenuated by vegetation. Journal of Ocean Engineering and Marine Energy, Vol. 2, Issue. 1, p. 19.

    Le, Thi Thai Phung, Dang Hieu and Tran, Van Cuc 2016. Numerical simulation of tidal flow in Danang Bay Based on non-hydrostatic shallow water equations. Pacific Journal of Mathematics for Industry, Vol. 8, Issue. 1,

    Liu, Zhongbo and Fang, Kezhao 2016. A new two-layer Boussinesq model for coastal waves from deep to shallow water: Derivation and analysis. Wave Motion, Vol. 67, p. 1.

    Lynett, Patrick J. and Kaihatu, James M. 2016. Springer Handbook of Ocean Engineering.


Long waves on a beach

  • D. H. Peregrine (a1)
  • DOI:
  • Published online: 01 March 2006

Equations of motion are derived for long waves in water of varying depth. The equations are for small amplitude waves, but do include non-linear terms. They correspond to the Boussinesq equations for water of constant depth. Solutions have been calculated numerically for a solitary wave on a beach of uniform slope. These solutions include a reflected wave, which is also derived analytically by using the linearized long-wave equations.

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Journal of Fluid Mechanics
  • ISSN: 0022-1120
  • EISSN: 1469-7645
  • URL: /core/journals/journal-of-fluid-mechanics
Please enter your name
Please enter a valid email address
Who would you like to send this to? *